MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 340MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 340MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.414S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Additional classification code: hwc complainant part is not expected to be returned for manufacturer review/investigation.A device history record review was performed for the subject device manufacturing location: (b)(6), manufacturing date: 10-oct-2014.Expiration date: 31-aug-2023.Part #: 456.414s, lot#: 7812522 (sterile) - 11mm/130 deg ti cann troch fixation nail 340mm/right - sterile.Quantity 6.Component parts reviewed: 456.314.3 - trochanteric fixation nail lock driver tfn, bp 55, lot 7676690; 456.315.2 - trochanteric fixation nail lock 130 deg lock prong tfn, bp 58, 7803351; 21069 - raw material lot bp-80 lot - 7698921 received from supplier (b)(6).(b)(6) certificate of test for titanium meets specification.Raw material receiving/put away checklist meet requirements.Inspection sheet for inspect dimensional (b)(4), final inspection (b)(4), met inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Scn: ¿sterility documentation was reviewed and determined to be conforming.¿ the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient will have to undergo a revision surgery on (b)(6) 2018 for removal of a tfn nail, a helical blade and one 5.0mm distal locking screw due to non-union.The hardware was implanted for treatment of proximal femur fracture on (b)(6) 2015.The revision surgery took place on (b)(6) 2018.It was an exchange nailing for nonunion of an atypical subtrochanteric femur fracture.One 11mm/130 deg ti cann troch fixation nail 340mm/right-ster and 11.0mm ti helical blade 85mm were removed intact without any complication.After the removal of the hardware, another 14mm/130 deg ti cann troch fixation nail 340mm/right-ster, one 11.0mm ti helical blade 85mm and one 5.0mm ti locking screw 48mm-for im nails were implanted in the patient.Additionally, the surgeon used bone marrow aspirate concentrate and cancellous chip graft.The patient was stable after the surgery.There was no surgical delay and the procedure was completed successfully.As per the sales consultant the 5.0mm distal locking screw implanted on (b)(6) 2015 was removed during a intervening surgery done on an unknown date between (b)(6) 2015 and (b)(6) 2018 in an attempt to dynamize the construct to induce callus formation and subsequent healing.This is report 1 of 2 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 340MM/RIGHT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7253268
Report Number2939274-2018-50561
Device Sequence Number1031808
Product Code HSB
UDI-Device Identifier10886982227805
UDI-Public(01)10886982227805(17)230831(10)7812522
Combination Product (Y/N)N
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number456.414S
Device Catalogue Number456.414S
Device Lot Number7812522
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;